Texas, 2014Funnel Cloud in Texas, November 22, 2014
November 22, 2014 · NWS HGX · 1 event in 1 county or zone
A late afternoon funnel cloud was observed as a strong storm system moved eastward across the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late afternoon funnel cloud was observed as a strong storm system moved eastward across the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 22, 4:12 PM CST, 43 minutes earlier.
Area forecast discussion, Nov 22, 4:12 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
412 PM CST SAT NOV 22 2014
.DISCUSSION...
COMPLICATED FORECAST UNFOLDING TODAY MAY LEAVE PEOPLE WITH
QUESTIONS ABOUT WHERE THE STORMS ARE...AND WHEN THEY WILL ACTUALLY
HAPPEN. SEVERAL FACTORS SEEM TO HAVE COME INTO PLAY THAT HAVE
HELPED LIMIT OR WEAKEN MORE WIDESPREAD ACTIVITY IN SOUTHEAST
TEXAS SO FAR TODAY. THE EDGE OF BETTER WAA AND LOW-LEVEL MOISTURE
THIS MORNING STRADDLED A LINE FROM MATAGORDA BAY NORTH TOWARDS
WACO...LEAVING ANY ACTIVITY THAT ATTEMPTED TO STRAY FROM THIS
REGION EARLIER IN THE DAY LARGELY UNSUPPORTED. PERSISTENT CLOUD
COVER HAS ALSO DONE A GOOD JOB OF LIMITING INSTABILITY...A 16Z
SOUNDING FROM TEXAS A&M AND A 19Z SOUNDING FROM THE UNIVERSITY OF
HOUSTON BOTH REVEALED A FAIRLY STABLE AIRMASS IN PLACE ACROSS THE
AREA. A FEW PEEKS OF SUNSHINE TODAY HAVE ALLOWED SOME
DESTABILIZATION OVER THE SOUTHWESTERN COUNTIES AND THE BULK OF
THIS AFTERNOON/S ACTIVITY PRESENTLY RESIDES WEST OF INTERSTATE 45.
REGIONAL RADAR MOSAIC AS OF 3 PM SHOWS A LINE OF THUNDERSTORMS
BEGINNING TO CONGEAL INTO A LINE OVER WESTERN NORTH TEXAS...WITH
ADDITIONAL DISCRETE STORMS DEVELOPING WEST OF THE RIO GRANDE. HIGH
RESOLUTION MODELS INDICATE THAT THESE FEATURES WILL PUSH EAST AND
MAY MERGE AS A STRONG UPPER JET ALSO SHOVES THE SHORTWAVE TROUGH
CURRENTLY LOCATED OVER SOUTHWEST TEXAS/THE BIG BEND TO THE EAST.
PRESENT THINKING ON THE EVOLUTION OF STORMS FOR THIS EVENING AND
THE OVERNIGHT HOURS IS FOR ONE...POTENTIALLY TWO IF THE LINE IS
BROKEN...LINEAR STORM CLUSTERS TO MOVE ACROSS SOUTHEAST TEXAS AND
THE COASTAL WATERS. ANTICIPATE THE TIMING FOR THESE STORMS TO
ENTER ALONG A CALDWELL/ COLUMBUS/ PALACIOS LINE SOMEWHERE AROUND
10 PM TO MIDNIGHT... AND PUSH EAST TOWARDS THE HOUSTON METRO BY 3
AM. ANTICIPATE ALL RAIN TO EXIT THE AREA BETWEEN 6-8 AM SUNDAY.
LOW-LEVEL SHEAR WILL INCREASE ALONG THE COAST /0-1 KM SHEAR
NEAR 30 KTS/ LATE TONIGHT AS A 40-45 KT LOW LEVEL JET IS SHUNTED
EAST AHEAD OF THE APPROACHING SHORTWAVE TROUGH... KEEPING THE
CONCERN FOR AN EMBEDDED TORNADO OR TWO MAINLY ALONG THE COAST AS
TONIGHT/S LINE PASSES. OTHERWISE...THE MAIN THREATS FOR TONIGHT/S
STORMS CENTERS AROUND HAIL...GUSTY WINDS...AND HEAVY RAIN WITH
NAEFS ENSEMBLES POINTING TO PWATS AROUND 1.5 INCHES CLOSE TO TWO
STANDARD DEVIATIONS ABOVE NORMAL.
FOR SUNDAY... DRY CONDITIONS AND WESTERLY WINDS IN PLACE WILL
ALLOW TEMPERATURES TO APPROACH THE 80 DEGREE MARK BEFORE A COLD
FRONT LATE SUNDAY NIGHT INTO MONDAY DROPS TEMPERATURES BACK NEAR
NORMAL ON MONDAY WITH HIGH TEMPERATURES ONLY REACHING THE 60S. A
RATHER BENIGN WEATHER PATTERN SETS UP FOR THE REMAINDER OF NEXT
WEEK WITH RIDGING OVER THE WESTERN CONUS AND A TROUGH OVER THE
EAST. A SURFACE HIGH SETTLING INTO THE GULF BEHIND THE FRONT AT
THE BEGINNING OF THE WEEK WILL LIMIT MOISTURE RETURN BACK INTO
THE AREA...KEEPING THANKSGIVING WEEK PLEASANT AND DRY.
HUFFMAN
&&
.MARINE...
WILL CARRY CAUTION FLAGS FOR THE BAYS AND NEARSHORE WATERS AND SMALL
CRAFT ADVISORIES FOR THE OFFSHORE WATERS THROUGH SUNDAY. STRONG STORM
SYSTEM MOVING ACROSS THE AREA TONIGHT WILL BRING SHOWERS AND THUNDER-
STORMS TO THE AREA...WITH SOME POSSIBLE STRONG OR SEVERE WITH MAINLY
STRONG WINDS AS THE PRIMARY SEVERE WEATHER THREAT. STORMS WILL MOVE
TO THE EAST OF THE AREA BEFORE SUNRISE SUNDAY MORNING...AND THIS COULD
RESULT IN A SLIGHTLY WEAKER PRESSURE GRADIENT WHICH COULD ALLOW FOR
SOME OF THE FLAGS TO BE LOWERED OR EVEN DROPPED (ESPECIALLY FOR THE
BAYS AND NEARSHORE WATERS). COLD FRONT WILL MOVE THROUGH THE WATERS
SUNDAY NIGHT. MODERATE/STRONG OFFSHORE WINDS IN THE WAKE OF THE FRONT
WILL PREVAIL THROUGH TUESDAY...THEN WILL DECREASE AND BECOME MORE WEST
TO SOUTHWEST ON WEDNESDAY. THANKSGIVING DAY LOOKS QUIET WITH LIGHT TO
POSSIBLE MODERATE SOUTH TO SOUTHWEST WINDS WITH 1 TO 2 FOOT SEAS NEAR-
SHORE AND 2 TO 3 FOOT SEAS OFFSHORE. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 57 78 45 64 40 / 90 10 0 0 0
HOUSTON (IAH) 59 80 49 65 41 / 90 10 0 0 0
GALVESTON (GLS) 65 76 56 64 50 / 90 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&Hazardous weather outlook, Nov 22, 4:17 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
417 PM CST SAT NOV 22 2014
TXZ163-164-176>179-195>200-210>214-226-227-235>238-232230-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
417 PM CST SAT NOV 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS TODAY AND
TONIGHT. STRONG DYNAMICS AND FAVORABLE UPPER LEVEL WINDS SUPPORT
NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING IN THE MID AND LATE
MORNING HOURS THEN SPREADING OVER THE REST OF THE AREA DURING THE
REMAINDER OF THE DAY AND INTO THE LATE NIGHT. A FEW STORMS COULD
BECOME SEVERE. THE PRIMARY SEVERE WEATHER HAZARD WILL BE GUSTY
WINDS AND POTENTIALLY ONE OR TWO TORNADOES. HAIL AND MINOR STREET
FLOODING WILL BE SECONDARY THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION TODAY OR TONIGHT.
GMZ330-335-350-355-370-375-232230-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
417 PM CST SAT NOV 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT OFFSHORE FOR ELEVATED ONSHORE
WINDS AND SEAS. STRONG TO SEVERE STORMS ARE A POSSIBILITY THROUGH
TONIGHT UNTIL THE ASSOCIATED STORM SYSTEM MOVES OFF TO THE EAST
LATE TONIGHT. WINDS AND SEAS HIGHER IN AND NEAR STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED.
In the hours before
Special weather statement, Nov 22, 3:45 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
345 PM CST SAT NOV 22 2014
TXZ195-197-210-211-222215-
COLORADO TX-AUSTIN TX-BURLESON TX-WASHINGTON TX-
345 PM CST SAT NOV 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUSTIN...
SOUTHWESTERN WASHINGTON...NORTHWESTERN COLORADO AND SOUTHERN BURLESON
COUNTIES UNTIL 415 PM CST...
AT 345 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FAYETTEVILLE...OR 10 MILES NORTH OF COLUMBUS...MOVING NORTHEAST AT 55
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRENHAM...BELLVILLE...COLUMBUS...SHELBY...INDUSTRY...BURTON...
QUARRY...NEW ULM AND FRELSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2976 9675 2996 9657 3005 9662 3011 9664
3013 9665 3014 9665 3015 9666 3035 9661
3007 9618 2967 9649 2972 9676
TIME...MOT...LOC 2145Z 217DEG 49KT 2985 9658Special weather statement, Nov 22, 4:12 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
412 PM CST SAT NOV 22 2014
TXZ195-197-198-211-212-222245-
GRIMES TX-AUSTIN TX-BURLESON TX-WALLER TX-WASHINGTON TX-
412 PM CST SAT NOV 22 2014
...SPECIAL WEATHER STATEMENT...
AT 411 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INDUSTRY...OR 10 MILES WEST OF BELLVILLE...MOVING NORTHEAST AT 30
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRENHAM...BELLVILLE...INDUSTRY AND INDEPENDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2988 9637 2997 9656 3041 9641 3020 9603
TIME...MOT...LOC 2211Z 216DEG 26KT 2997 9643
Special weather statement, Nov 22, 4:53 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
453 PM CST SAT NOV 22 2014
TXZ196>199-212-222345-
GRIMES TX-WALLER TX-WASHINGTON TX-BRAZOS TX-MONTGOMERY TX-
453 PM CST SAT NOV 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...
SOUTHEASTERN BRAZOS...WEST CENTRAL MONTGOMERY...NORTHWESTERN WALLER
AND SOUTHERN GRIMES COUNTIES UNTIL 545 PM CST...
AT 452 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF WASHINGTON...OR 9 MILES NORTHWEST OF HEMPSTEAD...
MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NAVASOTA...WASHINGTON...ANDERSON...ROANS PRAIRIE...CARLOS AND DACUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3013 9613 3021 9631 3069 9607 3044 9574
TIME...MOT...LOC 2252Z 227DEG 27KT 3020 9618
Funnel Cloud, Washington
- When
- November 22, 4:55 PM CST to 4:56 PM CST
- Where
- Washington County, 4.5 mi SSE of Chappell Hill
- Reported by
- Public
- Coordinates
- 30.086, -96.255
A funnel cloud was observed near the intersection of Gibb Creek Road and Nicholson Lake Road.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Ohio, November 22, 20143 deaths · 2 events
- Winter Weather in Pennsylvania, November 22, 20142 deaths · 5 events
- Winter Weather in Kentucky, November 22, 20141 death · 9 events
- Flood and Sleet in Texas, November 22 to 23, 20144 injured · $205,000 · 5 events
- Winter Weather in Ohio, November 22, 20145 injured · 31 events
- Damaging Wind in Oregon, November 22, 2014$45,000 · 52 kt wind · 1 event
- High Wind in Wyoming, November 22 to 23, 201465 kt wind · 22 events
- Flash Flooding and Hail in Texas, November 22 to 23, 20142 in hail · 19 events
- Winter Storm and Heavy Snow in Colorado, November 22 to 25, 201414 events
- Winter Storm in Wyoming, November 22 to 26, 201414 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 22, 201411 events
- Winter Weather in Indiana, November 22, 20148 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543575.